MAUDE Adverse Event Report: SYMMETRY SURGICAL LLC SYMMETRY; RONGEUR

SYMMETRY SURGICAL LLC SYMMETRY; RONGEUR
Model Number 53-4000
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer was not able to provide a part number as there was no visible part number or lot number on the device.It was confirmed that the device is a symmetry device as it is marked with the brand "codman".Symmetry acquired the codman instrument line in 2012.The device is being returned and we will be able to confirm a part number upon receiving the device.A follow up report will be submitted once we have received the device and completed our evaluation.
 
Event or Problem Description
The customer alleged that the jaw of the rongeur broke during a lumbar laminectomy.The piece that broke off fell into the patient.The procedure had to be stopped to recover the broken piece.The procedure was completed with a new device.
 
Additional Manufacturer Narrative
After multiple attempts to have the device returned, no additional response were received.Without receiving the device, a true root cause cannot be determined, however we know that the device had been in use for at least 10 years based on the codman logo on the device that has not been used since 2012.Based on the picture of the device, our best guess is that the part number is 54-3000.There has been a total of (b)(4) sold of this part number with 4 additional complaints recorded.All additional complaints were confirmed to significantly aged and showed signs of excessive stress.Based on the above information no further actions are required.This can be seen as the final report.If additional information is obtained that alleges any additional information or need for corrective actions, a follow up report will be submitted.
 
Additional Manufacturer Narrative
Upon review of the returned device, it was confirmed that the part number is 53-4000 which was confirmed by the dimensions of the device.All part number and lot number etching was no longer visible on the device.The device showed significant signs of wear and tear with evidence of damage on the jaws and the upper shaft.The markings on the device that were visible were the codman logo and the country of origin, germany.The codman logo has not been in use since 2012.Additionally this device was engraved with the marking rather than etching which was a practice that was used early on.Based on the review of the markings and the state of the device, it can be determined that the device is more than 10 years old and has seen significant use.Root cause: wear and tear over years of use with the addition of extensive stress on the jaws.This can be seen as the final report.If additional information is obtained that alleges any additional information or need for corrective actions, a follow up report will be submitted.

Brand Name
SYMMETRY
Common Device Name
RONGEUR
Manufacturer (Section D)
SYMMETRY SURGICAL LLC
3034 owen drive
antioch TN 37013
Manufacturer (Section G)
SYMMETRY SURGICAL LLC
3034 owen drive
antioch TN 37013
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key13577869
Report Number3007208013-2022-00003
Device Sequence Number4642491
Product Code HAE
UDI-Device Identifier00887482023440
UDI-Public00887482023440
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number53-4000
Device Catalogue Number53-4000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer01/28/2022
01/28/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date03/19/2022
04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown